Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can i survive with a low CD4?
May 3, 2013

Hi I am an AIDS sufferer with KS currently undergoing chemo. My HIV load is undetectable 6 months after on Isentress and Truvada but my CD4 doesnt seem to increase much from 7 to 65 though my CD4% has increased substantially from 1% to 11%. My weight has increased a bit from 52kg in Aug to 63kg now.

My KS lesions in the mouth seem to have regressed but the dark mark is still there. On my lungs, KS also regress. How long does KS need to be treated? My Doc said as long as low CD4 and they not gone I need to continue chemo.

I am going to finish my 1st year of ARV treatment this coming 8 July but it seems like my CD4 wont cross 100.. I am really worried. Does this mean my survival is short as what most people say if your CD4 is not doing well ?

Response from Dr. Henry

KS remains a challenge to treat-hope you continue to respond. If you are taking effective HIV meds with undetectable HIV levels you are partially protected against other AIDS related complications even with a lower CD4 count. Hopefully with time and completing KS treatment the CD4 count will rebound further. Many patients can survive long term with low CD4 count. KH



Previous
Viraday purchase online
Next
Skin darkening

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement